Illinois, 2010Flash Flooding and Damaging Winds in Illinois, June 14, 2010
June 14, 2010 · NWS LSX · 6 events in 3 counties and zones
A thunderstorm complex moved through the region, with some of the storms producing severe weather and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex moved through the region, with some of the storms producing severe weather and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 12:00 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 12:00 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT MON JUN 14 2010
.DISCUSSION...
/351 AM CDT MON JUN 14 2010/
PRIMARY CONCERNS WITH THIS FCST PCKG ARE FLASH FLOODING POTENTIAL
WITH ONGOING CONVECTION AND AFTN/OVERNIGHT TSRA CHCS.
TWO AREAS OF CONVECTION EARLY THIS MORNING WERE PRODUCING HEAVY
RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PARTS OF CENTRAL
AND NERN MO. FIRST AREA OF CONVECTION CONSISTED OF SCT TSRA ALONG
THE LLJ AXIS ABOVE AN ILL-DEFINED SFC FNTL BDRY. SECOND AREA WAS AN
ONGOING MCS ACROSS WRN MO THAT WILL CONTINUE MOVING EWD THROUGH
CENTRAL AND NERN MO INTO WEST CENTRAL IL THIS MORNING. THE PRIMARY
CONCERN WITH THESE STORMS IS VERY HEAVY RAINFALL AND POTENTIAL FOR
FLASH FLOODING ESPECIALLY GIVEN NUMEROUS REPORTS ALREADY RECEIVED BY
UPSTREAM OFFICE /WFO EAX/. WIDESPREAD FLASH FLOOD THREAT WITH THE
APPROACHING MCS IS WELL HANDLED BY EXISTING FFA. AS INSTABILITY
INCREASES WITH DAYTIME HEATING IN A MOIST AIR MASS...SCT TSRA SHOULD
DVLP DURING THE AFTN ESPECIALLY ALONG REMNANT OUTFLOW BDRYS. ANY
THUNDERSTORM THAT DVLPS THIS AFTN COULD PRODUCE LOCALIZED FLASH
FLOODING GIVEN PW VALUES OVER 2 INCHES AND DEPTH OF THE WARM CLOUD
LAYER BUT THE FLASH FLOOD THREAT DOES NOT APPEAR TO BE WIDESPREAD
ENOUGH TO JUSTIFY ANOTHER FLASH FLOOD WATCH ATTM.
THERE IS SOME UNCERTAINTY REGARDING LOCATION OF CONVECTIVE DVLPMT
FOR TONIGHT. EARLIER MODEL RUNS PORTRAYED FAVORABLE CONDITIONS FOR
ANOTHER NOCTURNAL MCS ACROSS MO/IL BUT RECENT GUIDANCE HAS BACKED
OFF ON THIS SCENARIO WITH THE LLJ FCST TO BE WEAKER AND FOCUSED
FARTHER TO THE SW. IF THE NEWER RUNS ARE CORRECT...MCS DVLPS MUCH
FARTHER TO THE SW AND COULD AFFECT THE SRN HALF OF THE CWA LATE
TONIGHT/EARLY TUE MORNING. CDFNT IS EXPECTED TO FINALLY SAG S OF THE
AREA BY WED THEN LIFT BACK NWD AS A WMFNT ON THU. NO CHANGES MADE
PAST 00Z THU.
KANOFSKY
&&
.AVIATION...
/1245 PM CDT MON JUN 14 2010/
DIFFICULT TO GET A HANDLE ON WHAT'S GOING ON OVER THE AREA TODAY.
THINK REMAINING PATCHES OF MARGINAL VFR OVER CENTRAL MO WILL LIFT
OVER THE NEXT HOUR OR TWO DUE TO DAYTIME HEATING AND THAT VFR WILL
PREVAIL ACROSS MOST OF THE AREA FOR THE REST OF THE AFTERNOON.
STILL HAVE VERY MOIST AND UNSTABLE AIR OVER THE AREA...BUT MOST
INSTABILITY WILL BE ALONG AND SOUTH OF THE I-70 CORRIDOR WHERE
SUNSHINE HAS WARMED THE AIR. THIS WILL BE WHERE THE HIGHEST
CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON. THINK WE'LL SEE
MORE STORMS OVER THE SOUTHERN PLAINS TONIGHT...WHICH MIGHT MAKE IT
AS FAR NORTHEAST AS OUR AREA TOWARD SUNRISE...BUT HAVE LOW
CONFIDENCE IN TIMING AND COVERAGE OF THIS POTENTIAL RAINFALL LATE
TONIGHT.
SPECIFICS FOR KSTL...
THINK PRIMARY THREAT FOR STORMS WILL BE SOUTHEAST OF THE TERMINAL
THIS AFTERNOON...BUT CAN'T RULE OUT A ROGUE STORM OR
TWO...ESPECIALLY GIVEN SUNSHINE AND WARMING TEMPS JUST SOUTH OF
THE AIRPORT. VFR CONDITIONS SHOULD OTHERWISE PREVAIL OUTSIDE OF
STORMS.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 14, 3:57 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT MON JUN 14 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
457 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO MOVE
ACROSS CENTRAL AND NORTHEASTERN MISSOURI INTO WEST CENTRAL
ILLINOIS THIS MORNING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM
TODAY FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE
INFORMATION.
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE LATE THIS
AFTERNOON AND TONIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME
OF THE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING SMALL HAIL
AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY AND
TUESDAY NIGHT. SOME OF THE STORMS ACROSS SOUTHEAST MISSOURI COULD
BE SEVERE AND CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS.
THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.
MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS PARTS OF MISSOURI
AND ILLINOIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
KANOFSKY
In the hours before
Local storm report, Jun 14, 10:37 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 3 N WOODLAWN 39.63N 92.22W
06/14/2010 SHELBY MO LAW ENFORCEMENT
ROUTE DD CLOSED NORTH OF WOODLAWN ON OTTER CREEK
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
CARNEYLocal storm report, Jun 14, 10:39 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 6 NW SHELBINA 39.75N 92.12W
06/14/2010 SHELBY MO LAW ENFORCEMENT
ROUTE N CLOSED NORTHWEST OF SHELBINA ON NORTH FORK SALT
RIVER
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
CARNEYLocal storm report, Jun 14, 10:42 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 5 NE WOODLAWN 39.63N 92.15W
06/14/2010 MONROE MO LAW ENFORCEMENT
ROUTE A CLOSED AT CROOKED CREEK
&&
CARNEYSpecial weather statement, Jun 14, 1:15 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CDT MON JUN 14 2010
ILZ100-142000-
MADISON IL-
215 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 300 PM
CDT...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPANISH LAKE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALTON...
WOOD RIVER...
MARYVILLE...
GLEN CARBON...
BETHALTO...
EDWARDSVILLE...
TROY...
HARTFORD...
ROXANA...
DORSEY...
CARPENTER...
PRAIRIETOWN...
MARINE...
WORDEN...
ALHAMBRA...
LIVINGSTON...
POAG...
FOSTERBURG...
KUHN...
FRUIT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SIPPRELL
Special weather statement, Jun 14, 2:10 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON JUN 14 2010
ILZ060-065-142045-
FAYETTE IL-MONTGOMERY IL-
310 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COFFEEN...OR NEAR HILLSBORO...MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA SIZE HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NOKOMIS...
VAN BURENSBURG...
WITT...
RAMSEY...
WRIGHTS CORNER...
IRVING...
CHAPMAN...
FILLMORE...
COALTON...
BINGHAM...
WENONAH...
BAYLE CITY...
OHLMAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SIPPRELL
Local storm report, Jun 14, 2:30 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST GREENVILLE 38.89N 89.40W
06/14/2010 E40 MPH BOND IL AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ESTIMATED 40 MPH WINDS
IN GREENVILLE.
&&
PRZYBYLINSKIThunderstorm Wind, Fayette
- When
- June 14, 2:34 PM CST
- Where
- Fayette County, 0.75 mi E of Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.152, -89.106
Thunderstorm winds blew down a power pole and a tree just north of Ramsey.
Thunderstorm Wind, Fayette
- When
- June 14, 2:40 PM CST
- Where
- Fayette County, 1.77 mi ESE of Shafter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.006, -89.152
Thunderstorm winds blew down several large tree limbs. The limbs partially blocked Illinois Route 185 for a time.
Flash Flood, Montgomery
- When
- June 14, 2:40 PM CST to 7:30 PM CST
- Where
- Montgomery County, 1.04 mi S of Butler to 2.66 mi NNE of Butler
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.185, -89.530
Between 2 and 3 inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Illinois Route 16 between Hillsboro and Witt.
Flash Flood, Bond
- When
- June 14, 3:00 PM CST to 7:30 PM CST
- Where
- Bond County, 2.14 mi SSW of Ayers to 1.87 mi SE of Stubblefield
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.940, -89.458
Up to two inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Hillview Avenue near 4th Street on the south side of Greenville.
Thunderstorm Wind, Fayette
- When
- June 14, 3:02 PM CST
- Where
- Fayette County, 0.42 mi SSW of St Elmo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.024, -88.853
Thunderstorm winds blew down several large trees and tree limbs on the south side of town.
Flash Flood, Fayette
- When
- June 14, 3:22 PM CST to 7:30 PM CST
- Where
- Fayette County, 3.66 mi NW of Dressor to 3.75 mi NW of Ramsey
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.213, -89.090
Up to two inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including County Road 3200N about three quarters of a mile west of U.S. Highway 51. The water was 10 inches deep in this location.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243336, 243338, 243342, 243350, 243339, 243344.